anticonvulsant hypersensitivity syndrome

anticonvulsant hypersensitivity syndrome

occurrence of fever, rash, and hepatitis secondary to therapy with anticonvulsant drugs.
Mentioned in ?
References in periodicals archive ?
Anticonvulsant hypersensitivity syndrome (AHS) is a rare condition that can be life-threatening if misdiagnosed.
Anticonvulsant hypersensitivity syndrome associated with carbamazepine administration: case series.
Yilmaz et al reported a patient with erythroderma and anticonvulsant hypersensitivity syndrome who developed pseudomonal intertrigo in the inguinal region.
(2.) Handfield-Jones SE, Jenkins RE, Whittaker SJ, Besse CP, McGibbon DH: The anticonvulsant hypersensitivity syndrome. Br J Dermatol 1993;129: 175-7.
(25.) Moss DM, Rudis M, Henderson SO: Cross-sensitivity and the anticonvulsant hypersensitivity syndrome. J Emerg Med 1999;17: 503-6.
(8) Knowles et al (3) suggests warning close relatives of a patient with anticonvulsant hypersensitivity syndrome about the risk of using potentially cross-reactive anticonvulsants.
Management of anticonvulsant hypersensitivity syndrome includes avoidance of all aromatic anticonvulsants or other causative medications.
Anticonvulsant hypersensitivity syndrome is seen in 0.01%-0.1% of patients given phenytoin, carbamazepine, and phenobarbital and has been recently observed with lamotrigine as well.
Physicians who choose to prescribe lamotrigine should start at the lowest dose and elevate the dosage slowly Ask about anticonvulsant use by the patient's relatives because there is a familial tendency toward anticonvulsant hypersensitivity syndrome, seen in approximately 0.01%-0.1% of patients on anticonvulsants as a whole.
Generalized pustulation as a manifestation of the anticonvulsant hypersensitivity syndrome. Arch Dermatol 1991:127:1361-4.
Anticonvulsant hypersensitivity syndrome, estimated to occur once per 1,000 to 10,000 exposures to anticonvulsants, (12) can lead to fever, lymphadenopathy, hepatomegaly, and arthralgias.
Ask about anticonvulsant use by the patient's relatives because there is a familial tendency toward anticonvulsant hypersensitivity syndrome seen in approximately 0.01%-0.1% of patients on anticonvulsants as a whole.